MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48002
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during placement of an arterial line, the wire included in a micropuncture transitionless stiffened cannula access set separated.The wire was unable to be advanced into the artery.The needle was easily withdrawn, but the wire would not withdraw and subsequently stretched.Upon removal, the wire was noted to be separated.An ultrasound of the radial artery was suspicious for a retained distal wire.After the intended procedure was completed, the attending surgeon explored the left radial artery and removed the fragment.The separated portion of the wire was sent to pathology.The patient had a positive left radial pulse and good collateral circulation after the wire was removed.Additional information has been requested.
 
Additional Manufacturer Narrative
A follow-up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Additional information: d9, h3: complaint device was not returned to the manufacturer for physical investigation.Event summary: as reported, during placement of an arterial line, the wire included in a micropuncture transitionless stiffened cannula access set separated.The wire was unable to be advanced into the artery.The needle was easily withdrawn, but the wire would not withdraw and subsequently stretched.Upon removal, the wire was noted to be separated.An ultrasound of the radial artery was suspicious for a retained distal wire.After the intended procedure was completed, the attending surgeon explored the left radial artery and removed the fragment.The separated portion of the wire was sent to pathology.The patient had a positive left radial pulse and good collateral circulation after the wire was removed.Investigation - evaluation a document-based investigation was performed including a review of complaint history, device history record, quality control data, and the instructions for use (ifu).The complaint device was not returned; therefore, no physical examinations could be performed.In response to this incident, cook completed a review of the dhr.The dhr for the noted lot records no non-conformances.A database search for complaints on the reported lot found no additional lot related complaints from the field.The wire coil lots associated with the complaint lot record one relevant non-conformance for ¿wire broken¿ quantity 8.Although these non-conformances are relevant to the reported failure mode, all non-conforming product was scrapped, there are 100% inspections to capture this non-conformance, adequate inspection activities have been established, and there are no other lot related complaints that have been received from the field.At this time, cook concluded that no non-conforming product from this lot exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ ¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ a clinical assessment was conducted and noted: with current information, it is likely that user/procedural issues contributed to this event.The wire was reportedly unable to be advanced into the artery.Although the needle was easily withdrawn, the wire would not withdraw and stretched, subsequently separating in the artery upon removal.The ifu instructs the user not to attempt insertion or withdrawal of the wire if resistance is encountered.It is unknown if the user attempted to pull the wire back through the needle.It is also unknown if a spasm of the radial artery occurred; however, it is possible that an arterial spasm contributed to the difficult advancement and withdrawal of the wire.It is well known that the radial artery is prone to spasm with any manipulation/attempts to access the vessel.Due to the limited information provided, no manufacturing or design deficiencies can be confirmed at this time.It is possible the wire became caught on something in the patient¿s anatomy but there is no clear evidence in this case to confirm that.Cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key13252263
Report Number1820334-2022-00054
Device Sequence Number4520949
Product Code DYB
UDI-Device Identifier00827002480025
UDI-Public(01)00827002480025(17)241011(10)14269207
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2024
Device Model NumberG48002
Device Catalogue NumberMPIS-401-10.0-SC-SST
Device Lot Number14269207
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer03/25/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight24 KG
Patient RaceWhite